MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71342200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tha had been performed on (b)(6) 2021, the patient experienced a dislocation while standing and pivoted.A revision surgery was conducted on (b)(6) 2021 to exchange the oxinium femoral head 12/14 22 mm +0 ((b)(4)) and the r3 const 54mm ((b)(4)).Patient outcome is unknown.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device does not confirm the stated failure mode.The device has some scratches which are likely from extraction.The clinical/medical evaluation concluded that after three requests no relevant clinical information has been provided for inclusion in this medical investigation.Therefore, a thorough medical investigation cannot be rendered nor can a root cause of the reported dislocation be determined.Based on the information provided, a revision was performed, and the surgeon exchanged the patient¿s oxinium femoral head 12/14 22 mm +0 (b)(4) and the r3 const 54mm (b)(4).Since it was reported, the patient¿s current health status is healthy, no further clinical/medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 22 MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12117889
Report Number1020279-2021-05686
Device Sequence Number14309591
Product Code LZO
UDI-Device Identifier03596010488862
UDI-Public03596010488862
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71342200
Device Catalogue Number71342200
Device Lot Number20LM15906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date07/05/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR